MAUDE Adverse Event Report: COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

COVIDIEN SPIDER FX; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number SPD2-US-030-320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a spider fx device with a 7fr non-mdt sheath during treatment of a 250mm slightly calcified lesion in the distal right peroneal artery of diameter 4mm.Lesion exhibited 90% stenosis.The vessel described as being slightly tortuous.The device was prepped as per ifu without issue.The vessel was not pre-dilated.The spider fx device was deployed through a.035-150cm trailblazer catheter.When the spider fx was close to the target location, it was noted the wire was too short coming out of the trailblazer.It was assumed by the physician that the wire was snapped inside of the ring because the back part of the wire was never visible outside of the ring.The device was removed and a different spider fx (same size) was deployed successfully to complete the case.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the spiderfx embolic protection device was received for evaluation.No ancillary devices or cine images from the procedure were received.The spiderfx capture wire, filter, and floppy distal tip were received loosely coiled within a sealed biohazard pouch.The distal end of the gold colored segment of the spiderfx capture wire was received snapped at the snap ring of the 320cm length spiderfx capture wire.The black proximal segment of the capture wire was received loaded within the transportation hoop.The distal end of the proximal segment of the capture wire was protruding from the transportation hoop.The distal end of the black proximal segment of the capture was received snapped at the snap ring of the 320cm length spiderfx capture wire.The separation faces of the spiderfx capture wire match up at the snap ring.Conclusion: the customer experience of the spiderfx capture wire snapping at the snap ring was confirmed.The spiderfx embolic protection device received for evaluation was received snapped at the snap ring.The root cause of the capture wire snapping at the snap ring could not be determined.The most likely root cause of the capture wire snapping at the snap ring is rough handling during preparation of the device.Possible contributing factors such as: ancillary device interaction and preparation procedural technique could not be evaluated in this investigation.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7453439
Report Number2183870-2018-00238
Device Sequence Number1372946
Product Code NTE
UDI-Device Identifier00821684068304
UDI-Public00821684068304
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2019
Device Catalogue NumberSPD2-US-030-320
Device Lot NumberA473574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1